MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068503000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Micturition Urgency (1871); Pain (1994); Abnormal Vaginal Discharge (2123); Discomfort (2330); Dyspareunia (4505); Unspecified Tissue Injury (4559); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6).Block h6: the patient code e2401capture the reportable event of patient experienced an unspecified injury.The impact code f12 capture the reportable event of patient had filed a legal claim for an unspecified personal injury.
 
Event or Problem Description
It was reported that the patient who was implanted with this lynx system experienced an unspecified injury.Additional details regarding this event were not provided.
 
Event or Problem Description
It was reported to boston scientific corporation that a lynx system was implanted to treat stress urinary incontinence.The procedure was completed without complications, and the patient was discharged in stable condition.Following a partial transvaginal mesh excision in (b)(6) 2023, the patient continued to experience symptoms including persistent vaginal discharge, pain reproducible upon palpation of the exposed mesh, and concern for dyspareunia in the context of future sexual activity.The exposed mesh area was refractory to vaginal estrogen therapy, although the size of the exposure decreased.Stress urinary incontinence persisted post-implant and did not worsen after the initial mesh excision.On (b)(6) 2024, the patient underwent transvaginal removal of the remaining mesh due to these ongoing symptoms.Intraoperative findings revealed a 1x3 mm area of mesh exposure on the right anterior fornix near the inferior pubic ramus.Approximately 1 cm of mesh was excised and sent for permanent specimen.Cystoscopy confirmed no bladder or urethral injuries and no residual mesh.The procedure was completed without complications, and a bulkamid injection was administered to address stress urinary incontinence.The patient was discharged the same day.
 
Additional Manufacturer Narrative
H2: additional information: a2 (date of birth), a3b (gender), b2 (outcomes attrib to adv event), b5 (event summary), b7 (other relevant history), e1 (initial reporter), and h6 (patient codes and impact codes) based on the additional information received.B3 date of event: the exact event onset date is unknown.The provided event date of december 4, 2018, was chosen as a best estimate based on the date of the mesh was implanted.E1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The explanting physician is: (b)(6).H6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh exposure.E1401 - captures the reportable event of vaginal discharge.E2330 - captures the reportable event of pain.E1405 - captures the reportable event of dyspareunia.The imdrf impact code capture the reportable event of: f1905 - captures the reportable event of mesh excision.F2301 - captures the reported event of patient had to undergo a bulkamid injection.
 
Event or Problem Description
It was reported to boston scientific corporation that a lynx system was implanted to treat stress urinary incontinence.The procedure was completed without complications, and the patient was discharged in stable condition.Following the procedure, the patient reported a popping sensation weeks later, followed by the ability to feel the mesh.She was lost to follow-up and later presented with pain and discomfort due to eroded mesh confirmed on examination.On (b)(6) 2023, she underwent excision of vaginal mesh under general anesthesia.After iv antibiotics and informed consent, the patient was positioned in dorsal lithotomy, prepped, and draped.A foley catheter and vaginal speculum were placed, and the anterior vaginal wall was infiltrated with lidocaine and epinephrine.An inverted u incision was made at the urethral level, and the vaginal epithelium was dissected off the peri-urethral fascia down to the bladder neck.The embedded mesh was excised laterally, and no additional mesh was visible or palpable.The anterior vaginal wall flap was mobilized and closed with 2-0 vicryl in a running locking fashion, achieving good hemostasis.Estimated blood loss was 10 ml.No complications occurred.The patient was awakened, foley removed and transferred to recovery in stable condition.Follow-up was scheduled for four weeks.Following a partial transvaginal mesh excision in (b)(6) 2023, the patient continued to experience symptoms including persistent vaginal discharge, pain reproducible upon palpation of the exposed mesh, and concern for dyspareunia in the context of future sexual activity.The exposed mesh area was refractory to vaginal estrogen therapy, although the size of the exposure decreased.Stress urinary incontinence persisted post-implant and did not worsen after the initial mesh excision.On (b)(6) 2024, the patient underwent transvaginal removal of the remaining mesh due to these ongoing symptoms.Intraoperative findings revealed a 1x3 mm area of mesh exposure on the right anterior fornix near the inferior pubic ramus.Approximately 1 cm of mesh was excised and sent for permanent specimen.Cystoscopy confirmed no bladder or urethral injuries and no residual mesh.The procedure was completed without complications, and a bulkamid injection was administered to address stress urinary incontinence.The patient was discharged the same day.
 
Additional Manufacturer Narrative
Block h2: additional information.Blocks b5 (describe event or problem) and h6 (patient and impact codes) have been updated based on the additional information received on october 16, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of december 4, 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6) hospital.(b)(6).The explanting physician is: dr.(b)(6).(b)(6) hospital.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh exposure and erosion.E1401 - captures the reportable event of vaginal discharge.E2330 - captures the reportable event of pain.E1405 - captures the reportable event of dyspareunia.E2311 - captures the reportable event of popping sensation.The imdrf impact code capture the reportable event of: f1905 - captures the reportable event of mesh excision.F2301 - captures the reported event of patient had to undergo a bulkamid injection.F2303 - captures the reported event of iv antibiotic administration.
 
Event or Problem Description
It was reported to boston scientific corporation that a lynx system was implanted on (b)(6) 2018, to treat stress urinary incontinence; the procedure was completed without complications, and the patient was discharged in stable condition.Within one month of implantation, the patient reported a popping sensation followed by worsening stress urinary incontinence, indicating possible device malfunction, and later reported the ability to feel the mesh.She was subsequently lost to follow-up and later presented with pain and discomfort, with examination confirming mesh erosion.On (b)(6) 2023, she underwent excision of vaginal mesh under general anesthesia.After iv antibiotics and informed consent, the patient was positioned in dorsal lithotomy, prepped, and draped.A foley catheter and vaginal speculum were placed, and the anterior vaginal wall was infiltrated with lidocaine and epinephrine.An inverted u incision was made at the urethral level, and the vaginal epithelium was dissected off the peri-urethral fascia down to the bladder neck.The embedded mesh was excised laterally, and no additional mesh was visible or palpable.The anterior vaginal wall flap was mobilized and closed with 2-0 vicryl in a running locking fashion, achieving good hemostasis.Estimated blood loss was 10 ml.No complications occurred.The patient was awakened, foley removed and transferred to recovery in stable condition.Follow-up was scheduled for four weeks.Following a partial transvaginal mesh excision in (b)(6) 2023, the patient continued to experience symptoms including persistent vaginal discharge, pain reproducible upon palpation of the exposed mesh, and concern for dyspareunia in the context of future sexual activity.The exposed mesh area was refractory to vaginal estrogen therapy, although the size of the exposure decreased.Stress urinary incontinence persisted post-implant and did not worsen after the initial mesh excision.A follow-up in (b)(6) 2023 identified persistent residual mesh exposure.The patient continued to experience device-related complications including pain, vaginal discharge, and persistent stress urinary incontinence without improvement following the initial mesh revision.On (b)(6) 2024, evaluation confirmed a persistent small vaginal mesh exposure with a palpable sling edge, along with ongoing complications including refractory stress urinary incontinence, urinary urgency, and bowel dysfunction, indicating unresolved issues related to the implanted device.On (b)(6) 2024, the patient underwent transvaginal removal of the remaining mesh due to these ongoing symptoms.Intraoperative findings revealed a 1x3 mm area of mesh exposure on the right anterior fornix near the inferior pubic ramus.Approximately 1 cm of mesh was excised and sent for permanent specimen.Cystoscopy confirmed no bladder or urethral injuries and no residual mesh.The procedure was completed without complications, and a bulkamid injection was administered to address stress urinary incontinence.The patient was discharged the same day.By (b)(6) 2024, despite prior mesh excisions, the patient continued to experience complications including recurrent stress urinary incontinence, urinary urgency, nocturia, discomfort after urination, and intermittent pelvic pain, requiring further management planning, including repeat urethral bulking due to recurrence of symptoms associated with the original sling device.
 
Additional Manufacturer Narrative
Block h11: correction to block d6b: explant date.Blocks b5, h2, and h6 have been updated based on the additional information received on april 21, 2026.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2018, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6)hospital.(b)(6) united states.The revising physician is: dr.(b)(6).(b)(6) hospital.(b)(6) united states.Block h6: the imdrf patient codes capture the reportable events of: e2006 - mesh exposure and erosion.E1401 - vaginal discharge.E2330 - pain.E1405 - dyspareunia.E2311 - popping sensation.The imdrf impact code capture the reportable event of: f1905 - mesh excision.F2301 - patient had to undergo a bulkamid injection.F2303 - iv antibiotic administration.

Brand Name
LYNX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21355881
Report Number2124215-2025-07094
Device Sequence Number12999537
Product Code OTN
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberM0068503000
Device Catalogue NumberM0068503000
Device Lot Number0022454144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer07/01/2025
10/16/2025
04/21/2026
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date07/31/2025
11/14/2025
05/21/2026
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexFemale